Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 31, NWS Jackson, KY

May 1, 2016Letcher County, Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 1, 2016, 8:09 PM EDT for Letcher County, Pike County, Kentucky. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2016, 8:09 PM EDT (00:09 UTC)
Expired
May 1, 2016, 8:20 PM EDT
In force
11 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Letcher County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 78 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 4:12 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 326 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
326 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

587 
WUUS53 KJKL 020009
SVRJKL
KYC133-195-020045-
/O.NEW.KJKL.SV.W.0031.160502T0009Z-160502T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
809 PM EDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN LETCHER COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 845 PM EDT

* AT 808 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ADAMSON...OR
  9 MILES NORTHWEST OF CLINTWOOD...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  JENKINS...ELKHORN CITY...FLEMING-NEON...LOWNDES...DORTON...EHKHORN MINE...
  FISHPOND LAKE...ASHCAMP...SHELBY GAP...WHITAKER...POTTERS FORK...
  TOLLIVER TOWN...GASKILL...SPEIGHT...MCROBERTS...CHIP...CROMONA...HAYMOND...
  DUNHAM AND SECO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3726 8236 3723 8250 3713 8269 3717 8275
      3731 8267 3732 8267 3729 8233
TIME...MOT...LOC 0008Z 281DEG 24KT 3722 8260 

HAIL...1.00IN
WIND...60MPH
 
$$

JMW
1 follow-up statement
597 
WWUS53 KJKL 020020
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
820 PM EDT SUN MAY 1 2016

KYC133-195-020029-
/O.CAN.KJKL.SV.W.0031.000000T0000Z-160502T0045Z/
PIKE KY-LETCHER KY-
820 PM EDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PIKE AND
NORTHEASTERN LETCHER COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN KENTUCKY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON KY.

LAT...LON 3726 8236 3723 8250 3713 8269 3717 8275
      3731 8267 3732 8267 3729 8233
TIME...MOT...LOC 0018Z 281DEG 24KT 3720 8250 

$$

JMW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 3:57 PM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, May 1, 3:57 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EDT SUN MAY 1 2016

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 354 PM EDT SUN MAY 1 2016

CURRENT CONDITIONS ACROSS THE AREA FEATURE EAST KENTUCKY IN THE
WARM SECTOR OF AN APPROACHING FRONT. SOME CLEARING CLOUD COVER
ACROSS THE AREA HAS RESULTED IN SOME INCREASED INSTABILITY WITH CU
FIELDS DEVELOPING AS WELL. WITH DECENT SHEAR IN PLACE ACROSS THE
AREA AND A PASSING DECENT WAVE OVERHEAD...STRONG TO SEVERE STORMS
ARE EXPECTED THROUGH THIS EVENING. AMPLE INSTABILITY AND CIN FULLY
ERODED...WILL ALLOW FOR THE SEVERE THREAT TO LAST INTO THE
EVENING. HAVE PUT THIS INTO THE HWO FOR THIS EVENING AND INTO
EARLY TONIGHT WITH HAIL AND GUSTY WINDS AS THE MAIN THREAT.

HEADING INTO TONIGHT...MUCH OF THE SEVERE THREAT WILL DIMINISH
WITH THE LOSS OF INSTABILITY TONIGHT. HOWEVER...NUMEROUS
SHORTWAVES MOVING THROUGH THE AREA WILL KEEP THE CHANCE OF THUNDER
ACROSS THE AREA THROUGH MUCH OF TONIGHT. WITH A SATURATED
ATMOSPHERE...A FEW HEAVY RAINERS ARE STILL POSSIBLE AND HAVE
MENTIONED THIS IN THE HWO AS WELL.

HEADING INTO THE DAY ON MONDAY...ANOTHER WAVE DIVING FURTHER
SOUTHEAST INTO THE MID MS VALLEY WILL THEN PUSH NORTHEAST UP
THROUGH THE APPALACHIAN RANGE AS ANOTHER ROUND OF RAINFALL IS
EXPECTED TO MOVE THROUGH THE REGION. GFS MODEL SOUNDINGS INDICATE
ANOTHER SATURATED SOUNDING THROUGH THE DAY ON MONDAY AND INTO
MONDAY NIGHT WITH PWATS AGAIN NEAR 1.4. WITH THE AMOUNT OF
RAINFALL ALREADY FALLEN THROUGH THE PAST 48 HOURS...THERE MAY BE
MORE FLOODING ISSUES AND A WATCH MAY BE NEEDED. WITH EXITING
FORCING AND GOOD INSTABILITY DIMINISHED...CONVECTION AND LARGELY
THE FLOODING THREAT SHOULD END BY MONDAY NIGHT 06Z.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 357 PM EDT SUN MAY 1 2016

FAIRLY ACTIVE PATTERN TO BEGIN THE WEEK AND ALSO A COOL DOWN. THE
PERIOD WILL BEGIN WITH SHORTWAVE RIDING INTO PORTIONS OF THE OHIO
VALLEY...SO KEPT POPS FROM SLIGHT TO CHANCE AREA WIDE. STILL LOOKS
LIKE A BREAK WILL OCCUR TUESDAY NIGHT...BUT ANOTHER SHORTWAVE AND
COLD FRONT WILL DROP SOUTHEAST FOR YOUR WEDNESDAY. THIS WILL BRING
LIKELY SHOWERS TO THE NORTH RIGHT NOW LOOKS LIKE LITTLE IF ANY
INSTABILITY SO NO THUNDER. THIS FRONT AND UPPER LEVEL CLOSED LOW
WILL LEAD TO COOLER AIR DROPPING SOUTH INTO THE REGION. THIS WILL
LEAD TO OVERNIGHT LOWS INTO THE LOWER 40S FOR SOME. GIVEN THE
UPPER LEVEL LOW TO THE EAST AND LOBES OF ENERGY RIDING ALONG THE
FAR EAST WILL KEEP CHANCE SHOWERS THURSDAY. WHILE UPPER LEVEL LOW
SLIDES EAST TOWARD THE LOWER MID ATLANTIC WILL KEEP SLIGHT SHOWERS
ACROSS THE FAR EAST...BUT WE DO SEE A REPRIEVE BY THE WEEKEND.
THIS AS A LONG WAVE RIDGE MOVES EAST OUT OF THE PLAINS AND SURFACE
HIGH PRESSURE BUILDS FROM THE SOUTHWEST. ONCE THIS RIDGE SHIFTS
EAST IT WILL BRING WARM AIR ADVECTION BACK INTO THE REGION
SATURDAY INTO SUNDAY. THIS WILL SEND TEMPS BACK INTO THE UPPER 70S
BY SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 133 PM EDT SUN MAY 1 2016

SHOWERS AND THUNDERSTORMS HAVE CLEARED OUT OF THE AREA THIS
AFTERNOON WITH A FEW MVFR CIGS LEFTOVER FROM LINGERING LOW LEVEL
CLOUD CLOVER. MUCH OF THE AREA IS BREAKING OUT INTO PARTLY CLOUDY
SKIES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE
THIS AFTERNOON AND MOVE INTO THE AREA. MUCH OF THE AREA WILL BE IN
VFR CONDITIONS WITH SOME ISOLATED LOW CIGS AND VIS WITH THE
SCATTERED STORMS. WITH A MOIST AREA HEADING INTO TONIGHT...SOME
FOG AND LOW CIGS WILL DEVELOP IN THE VALLEYS TONIGHT WITH MOST TAF
SITES GOING DOWN TO IFR AND BELOW. WINDS WILL REMAIN LIGHT
THROUGH TONIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SHALLENBERGER
LONG TERM...DJ
AVIATION...SHALLENBERGER
Hazardous weather outlook, May 1, 6:46 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
646 PM EDT SUN MAY 1 2016

KYZ044-050>052-058>060-069-104-106>115-119-120-030200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...MCKEE...
ANNVILLE...SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
646 PM EDT SUN MAY 1 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE
STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING.
HEAVY RAINFALL IS ALSO POSSIBLE...LEADING TO RISES ON CREEKS AND A
POTENTIAL FOR LOCALIZED FLOODING IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS
MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF FLOODING...HAIL
OR DAMAGING WINDS THROUGH MONDAY NIGHT.

KYZ080-086>088-116>118-030200-
LAUREL-KNOX-BELL-HARLAN-CLAY-LESLIE-LETCHER-
INCLUDING THE CITIES OF...LONDON...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...CUMBERLAND...HARLAN...MANCHESTER...HYDEN...JENKINS...
WHITESBURG
646 PM EDT SUN MAY 1 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE
STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING.
HEAVY RAINFALL IS ALSO POSSIBLE...LEADING TO RISES ON CREEKS AND A
POTENTIAL FOR LOCALIZED FLOODING IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS
MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF FLOODING....HAIL
OR DAMAGING WINDS THROUGH MONDAY NIGHT.

KYZ079-083>085-030200-
PULASKI-WAYNE-MCCREARY-WHITLEY-
INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...MONTICELLO...
STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG
646 PM EDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE
STORMS MAY BE STRONG THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL
IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS
MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING
WIND THROUGH MONDAY NIGHT.

KYZ068-030200-
ROCKCASTLE-
INCLUDING THE CITIES OF...BROADHEAD...MOUNT VERNON
646 PM EDT SUN MAY 1 2016

...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE
STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS
MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING
WIND THROUGH MONDAY NIGHT.

SHALLENBERGER

In the hours before

Local storm report, May 1, 7:12 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
712 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             4 ENE SALYERSVILLE      37.76N 82.99W
05/01/2016  M1.00 INCH       MAGOFFIN           KY   PUBLIC

&&

TBREWER
Special weather statement, May 1, 7:24 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
724 PM EDT SUN MAY 1 2016

KYZ107-110-119-020000-
FLOYD-MARTIN-JOHNSON-
724 PM EDT SUN MAY 1 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FLOYD...MARTIN...
JOHNSON...

AT 724 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER WELLS
CHAPEL...OR NEAR PAINTSVILLE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...INEZ...WARFIELD...STAFFORDSVILLE...BRADBURY...
DAVELLA...BOONS CAMP...OFFUTT...BAYS BRANCH...TUTOR KEY...ADD...DAVISPORT...
NERO...DEBORD...PEVIER...MCCLURE...CHESTNUT...LOVELY AND COALPOINT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
 KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY  KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 9.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 18 AND 21.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 8...AND
NEAR MILE MARKER 12.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN AND SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3768 8284 3783 8285 3791 8271 3788 8261
      3789 8260 3792 8260 3793 8258 3795 8258
      3796 8253 3794 8249 3794 8250 3790 8247
      3791 8247 3788 8242 3781 8240 3782 8239
      3777 8233
TIME...MOT...LOC 2324Z 249DEG 22KT 3780 8269

JMW
Special weather statement, May 1, 7:34 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
734 PM EDT SUN MAY 1 2016

KYZ110-113-118-120-020000-
FLOYD-KNOTT-LETCHER-PIKE-
734 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT FLOYD...KNOTT...LETCHER...
PIKE...

AT 734 PM EDT...A STRONG THUNDERSTORM WAS OVER COLSON...OR 9 MILES
NORTH OF WHITESBURG...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HINDMAN...BATH...JENKINS...WHEELWRIGHT...FLEMING-NEON...PIPPA PASSES...
VICCO...GREENLEAF...WINTERS...AMELIA...EHKHORN MINE...FISHPOND LAKE...
SMITHSBORO...ASHCAMP...DREW...WHITAKER...KITE...TOLLIVER TOWN...GASKILL AND
SPEIGHT.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 8 AND 12.
 U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 8.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3726 8236 3723 8250 3715 8263 3712 8273
      3720 8301 3722 8304 3722 8306 3723 8307
      3741 8298 3728 8233
TIME...MOT...LOC 2334Z 282DEG 32KT 3725 8285

JMW
Special weather statement, May 1, 7:36 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
736 PM EDT SUN MAY 1 2016

KYZ059-060-106-108-112-020000-
WOLFE-MENIFEE-MORGAN-POWELL-BREATHITT-
736 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT WOLFE...MENIFEE...MORGAN...
POWELL...BREATHITT...

AT 736 PM EDT...A STRONG THUNDERSTORM WAS OVER NATURAL BRIDGE S.P....
OR 8 MILES NORTHWEST OF CAMPTON...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CAMPTON...SIMPSON...CAMPSITES IN THE INDIAN CREEK AREA OF THE DANIEL
BOONE NATIONAL FOREST...MALAGA...SEWELL...LANE...VANCLEVE...KOOMER RIDGE
CAMPGROUND...GILMORE...HAYSTACK...ROGERS...MURPHYFORK...BAPTIST...SELLARS...
LOMBARD...JENSON...CALABOOSE...NATURAL BRIDGE S.P....STILLWATER AND
WILHURST.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 28
AND 60.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.

&&

LAT...LON 3783 8327 3759 8336 3774 8377 3776 8379
      3789 8375
TIME...MOT...LOC 2336Z 282DEG 32KT 3779 8368

JMW
Special weather statement, May 1, 7:57 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
757 PM EDT SUN MAY 1 2016

KYZ106-108-109-020030-
WOLFE-MORGAN-MAGOFFIN-
757 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT WOLFE...MORGAN...MAGOFFIN...

AT 757 PM EDT...A STRONG THUNDERSTORM WAS OVER HAZEL GREEN...OR 8
MILES NORTHEAST OF CAMPTON...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CAMPTON...LEWIS...WILLIAMS...CISCO...WHITE OAK...GRAYFOX...PUNCHEON...STOLL...
HAGER...SEILTZ...BETHANNA...GILMORE...QUOD...CUTUNO...EVER...BURKHART...
ELSIE...PLUTARCH...MURPHYFORK AND EPSON.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 45
AND 73.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.

&&

LAT...LON 3787 8303 3765 8314 3775 8356 3785 8352
      3786 8350 3787 8351 3789 8349
TIME...MOT...LOC 2357Z 271DEG 41KT 3780 8341

JMW
Special weather statement, May 1, 7:59 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
759 PM EDT SUN MAY 1 2016

KYZ120-020030-
PIKE-
759 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT PIKE...

AT 759 PM EDT...A STRONG THUNDERSTORM WAS OVER ROCKHOUSE...OR 7 MILES
NORTHWEST OF JOHN FLANNAGAN LAKE...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ELKHORN CITY...ASHCAMP...BIGGS...MOUTHCARD...FEDSCREEK...BELCHER...
TOONERVILLE...ROCKHOUSE...LOOKOUT...CEDARVILLE AND MARROWBONE.

THIS INCLUDES U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 5
AND 8.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3727 8235 3725 8244 3723 8249 3725 8258
      3740 8252 3745 8210
TIME...MOT...LOC 2359Z 271DEG 41KT 3732 8243

JMW

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:27 PM EDTSpecial Weather StatementJKLMagoffin33 min
May 1, 8:31 PM EDTSpecial Weather StatementJKLLeslie29 min
May 1, 8:39 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Letcher and 2 more3 hr
May 1, 8:53 PM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Pike6 hr
May 1, 8:59 PM EDTSpecial Weather StatementJKLHarlan31 min
May 1, 9:02 PM EDTAreal Flood WarningJKLBreathitt, Floyd, Johnson, Magoffin12 hr
May 1, 10:15 PM EDTRiver Flood AdvisoryJKLEstill, Powell4 days
May 2, 3:19 AM EDTFlash Flood WatchJKLBell, Breathitt, Clay, Elliott, Floyd, Harlan and 16 more18 hr
May 2, 7:09 AM EDTRiver Flood AdvisoryJKLOwsley19 hr
May 2, 1:32 PM EDTSpecial Weather StatementJKLFloyd28 min
May 2, 1:55 PM EDTSpecial Weather StatementJKLOwsley35 min
May 2, 1:59 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike31 min
May 2, 2:06 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Owsley, Perry39 min
May 2, 2:14 PM EDTFlash Flood WarningJKLBreathitt, Clay, Floyd, Johnson, Knott, Magoffin and 4 more5 hr
May 2, 2:22 PM EDTFlash Flood WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle4 hr
May 2, 2:22 PM EDTSpecial Weather StatementJKLMartin23 min
May 2, 2:25 PM EDTSevere Thunderstorm WarningJKLMartin, Pike22 min
May 2, 2:30 PM EDTSevere Thunderstorm WarningJKLBreathitt, Leslie, Perry30 min
May 2, 2:32 PM EDTSevere Thunderstorm WarningJKLLetcher, Pike43 min
May 2, 2:47 PM EDTRiver Flood AdvisoryJKLLee3 days
May 2, 2:50 PM EDTSpecial Weather StatementJKLBell40 min
May 2, 2:55 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry35 min
May 2, 3:09 PM EDTRiver Flood AdvisoryJKLMagoffin27 hr
May 2, 3:15 PM EDTSevere Thunderstorm WarningJKLPike30 min
May 2, 3:19 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike41 min
May 2, 3:33 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Pike3 hr
May 2, 3:38 PM EDTSevere Thunderstorm WarningJKLPike26 min
May 2, 3:40 PM EDTSpecial Weather StatementJKLLetcher35 min
May 2, 3:42 PM EDTFlash Flood WarningJKLLee, Owsley3 hr
May 2, 3:48 PM EDTSevere Thunderstorm WarningJKLHarlan, Leslie, Letcher, Perry27 min
May 2, 4:07 PM EDTSpecial Weather StatementJKLPike23 min
May 2, 7:02 PM EDTAreal Flood WarningJKLBreathitt, Floyd, Knott, Lee, Magoffin, Owsley and 1 more12 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.